May 12, 2017 Is International ME/CFS and FM Awareness Day
International ME/CFS and FM Awareness Day is May 12th, 2017. Jody Smith shares some information about upcoming events and ways you can be heard ...
Discuss the article on the Forums.

Is it possible to (Lyme) herx from Gamma Globulin?

Discussion in 'Antivirals, Antibiotics and Immune Modulators' started by justy, Aug 13, 2015.

  1. justy

    justy Senior Member

    Messages:
    5,134
    Likes:
    11,085
    U.K
    approx. three hours after a tiny micro dose of sub cut GG I feel absolutely awful. The awfulness builds and lasts for days. Feel like ive been hit by a truck and dizzy - only took today 165mg, but three hours later the awfulness began.

    I'm not on any abx for the Lyme and co (Bart, Cpn, Tularaemia)

    I have vicious mental side effects from Rifampicin when I tried to kill Bart and this has also been similar today with feeling so out of it and headache etc that reality feels a little strange to say the least.
     
    rosie26, duncan and Gingergrrl like this.
  2. Jonathan Edwards

    Jonathan Edwards Senior Member

    Messages:
    5,059
    Likes:
    29,521
    I would think practically impossible. A much more likely explanation is simply that the GG from other people contains anti-Justy antibodies. It almost certainly does - that is the basis of the traditional tissue type tests, that we all have antibodies to other people's proteins if we do not share them. So feeling rubbish after taking GG pooled from other people is not at all surprising.
     
    Hanna and justy like this.
  3. duncan

    duncan Senior Member

    Messages:
    1,935
    Likes:
    4,196
    Is herxing an actual thing, or is it a cytokine storm or other immune reaction?

    I ask this knowing there are medical descriptions of the Jarisch Herxheimer reaction.

    But instead of endotoxins spawned by bacterial die-offs, could it be more of a case of our immune responses being kicked into overdrive?
     
    2Cor.12:9 and justy like this.
  4. maryb

    maryb iherb code TAK122

    Messages:
    3,481
    Likes:
    3,044
    UK
    Oh @justy so sorry you've had this reaction, hope it doesn't last and you benefit from the GG at some point, is it your first or just the first SC at home?
     
    Gingergrrl and duncan like this.
  5. Gingergrrl

    Gingergrrl Senior Member

    Messages:
    8,959
    Likes:
    22,177
    USA
    @justy I know next to nothing about IVIG or IGG etc but I have been told it can trigger allergic or even anaphylactic reactions for people with MCAS so I would check with your doc to make sure it is safe to continue. I think more likely you are reacting to the substance itself vs. a Herx but of course I could be wrong.
     
    Immunity and justy like this.
  6. duncan

    duncan Senior Member

    Messages:
    1,935
    Likes:
    4,196
    Just wanted to add that I, too, am sorry you are feeling so poorly, @justy . Sometimes my brain works half-assed backwards, in general, and specifically with expressing priorities.

    Hope you feel better soon.
     
    justy likes this.
  7. Gingergrrl

    Gingergrrl Senior Member

    Messages:
    8,959
    Likes:
    22,177
    USA
    Me too @justy, I stupidly left that part out of my post that I hope you feel better SOON!!! :hug::bouquet:
     
    justy likes this.
  8. justy

    justy Senior Member

    Messages:
    5,134
    Likes:
    11,085
    U.K
    Thanks - that was my first thought actually and the prescribing Dr did tell me this when I told them...may take a while to get used to.

    Really just wondering if herx type reaction was another plausible possibility, but I guess not.
     
  9. justy

    justy Senior Member

    Messages:
    5,134
    Likes:
    11,085
    U.K
    First SC at home. I had two shots at the clinic, and they made me very dizzy for a long time, so my Doctor said it was ok to stop while I went to France on holiday for two weeks. I've been back a week but wanted to start again at the local Drs surgery as I was unsure about technique and a bit nervous. Glad I did as they were very helpful and nice to me and the Dr even gave me a prescription for an epi pen to have at home.

    The side effects listed for Gammanorm are - very rare, 1 in 100,000 - dizziness.

    Ha-ha, why do I always have to be so awkward and rare? I've read of so many people having IVIG in much higher doses and feeling fine, while I have to feel so crappy.

    On the positive side, during the three weeks of no treatment ive felt the best I have felt in over two years. Not sure if that can really be attributed to only two shots of GG or if it was the 6 weeks of Glutathione and Myers type iv cocktails I had been having.
     
    Valentijn, ukxmrv, Gingergrrl and 2 others like this.
  10. justy

    justy Senior Member

    Messages:
    5,134
    Likes:
    11,085
    U.K
    Sorry - just wondering, why then doesn't everyone feel awful on it? and more importantly when will it go away?
     
    Valentijn likes this.
  11. acer2000

    acer2000 Senior Member

    Messages:
    805
    Likes:
    639
    I felt very anxious and agitated when I took IVIG. It would last for weeks afterwords. I even tried taking it with Benadryl and it didn't help. I took Gammunex. I think it was 10GM every 2 weeks so not a high dose. I'm not sure what the reason was, but it was some sort of immune reaction most likely.
     
    justy likes this.
  12. Ema

    Ema Senior Member

    Messages:
    4,276
    Likes:
    5,979
    Midwest USA
    I know plenty of people that herx from it. But generally it happens with higher doses. I would agree that it is more likely allergic. Does a Benedryl help at all?
     
    maryb and Gingergrrl like this.
  13. justy

    justy Senior Member

    Messages:
    5,134
    Likes:
    11,085
    U.K
    We don't have the same Benadryl in the UK as they have in the US, but I am on a split dose of 20mg a day of Loratidine and Zantac twice daily for MCAS.

    The last dose I had at the clinic took two weeks to wear off, and then I felt really good - ive cooked dinner every day for two weeks, even played badminton in the garden for 10 minutes, then went for a drive (not me driving) then came home and cooked dinner. Before I went to the clinic I was spending most of the day in bed, since I left until today (approx. 3 and half weeks) ive been up most of the day.

    If it was an allergic reaction, wouldn't I get my usual itching, throat tightening sort of thing? The prescribing Dr thought it would go away after a few more shots, as my body adjusts to it. The very first dose was pretty good - only dizzy for a couple of hours after, had to lay down and then it wore off. Today I am back in bed for the duration and definitely feel like ive been hit by a very large truck.
     
    Valentijn likes this.
  14. Jonathan Edwards

    Jonathan Edwards Senior Member

    Messages:
    5,059
    Likes:
    29,521
    I doubt anybody knows the answer precisely but it may depend on whether you have unusual tissue type antigens that everyone else has antibodies to or not - something of that sort. A reaction due to the effects of antibodies recognising your proteins should be over and done with in 48 hrs I think. Even weakly binding antibodies will tend to have bound to whatever they recognise within that time. Once they have bound there is no further problem.
     
    justy and maryb like this.

See more popular forum discussions.

Share This Page